Alert archive / Mississippi / Wind Advisories in 2025
Wind Advisory 10, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Dec 28, 2025, 11:18 AM CST for 9 parishes in Louisiana; 12 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Dec 28, 2025, 8:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2025, 11:18 AM CST (17:18 UTC)
- In effect from
- Dec 28, 2025, 8:00 PM CST
- Expired
- Dec 29, 2025, 6:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Jackson, MS
All 23 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -467 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645 WWUS74 KJAN 281718 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1118 AM CST Sun Dec 28 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-290130- /O.NEW.KJAN.WI.Y.0010.251229T0200Z-251229T1200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren- Including the cities of Indianola, Oak Grove, St. Joseph, Mayersville, Newellton, North Carrollton, West Crossett, Waterproof, Epps, Winnsboro, Durant, Bastrop, Lake Providence, Dermott, Vaiden, Belzoni, Tchula, North Crossett, Rolling Fork, Hamburg, Carrollton, Cleveland, Grenada, Vicksburg, Anguilla, Delhi, Rayville, Jonesville, West Ferriday, Pickens, Lexington, Ferriday, Eudora, Yazoo City, Vidalia, Harrisonburg, Goodman, Tallulah, Greenville, Isola, Ruleville, Crossett, Greenwood, and Lake Village 1118 AM CST Sun Dec 28 2025 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST MONDAY... * WHAT...Northwest winds 15 to 25 mph with gusts in excess of 40 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, north central, northwest, and west central Mississippi. * WHEN...From 8 PM this evening to 6 AM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DC
2 follow-up statements
825 WWUS74 KJAN 290108 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 708 PM CST Sun Dec 28 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-290915- /O.CON.KJAN.WI.Y.0010.251229T0200Z-251229T1200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren- Including the cities of Vicksburg, Carrollton, Isola, St. Joseph, Lake Providence, Ferriday, Lexington, Belzoni, Ruleville, Goodman, Vidalia, Greenwood, Dermott, Oak Grove, Indianola, West Crossett, Rayville, Harrisonburg, Winnsboro, Delhi, Epps, Lake Village, Durant, Anguilla, Newellton, Crossett, Grenada, Cleveland, Tallulah, Rolling Fork, Bastrop, Yazoo City, Vaiden, Greenville, Tchula, North Crossett, North Carrollton, Eudora, West Ferriday, Mayersville, Hamburg, Pickens, Jonesville, and Waterproof 708 PM CST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...Northwest winds 15 to 25 mph with gusts in excess of 40 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, north central, northwest, and west central Mississippi. * WHEN...Until 6 AM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 86
311 WWUS74 KJAN 290835 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 235 AM CST Mon Dec 29 2025 LAZ026-291600- /O.NEW.KJAN.CW.Y.0007.251230T0900Z-251230T1500Z/ /O.CON.KJAN.WI.Y.0010.000000T0000Z-251229T1200Z/ Concordia- Including the cities of Vidalia, Ferriday, and West Ferriday 235 AM CST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...COLD WEATHER ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY... * WHAT...For the Wind Advisory, north winds 15 to 25 mph with gusts up to 40 mph. For the Cold Weather Advisory, very cold wind chills as low as the upper teens expected. * WHERE...Concordia. * WHEN...For the Wind Advisory, until 6 AM CST early this morning. For the Cold Weather Advisory, from 3 AM to 9 AM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ MSZ060>066-072>074-291600- /O.NEW.KJAN.CW.Y.0007.251230T0900Z-251230T1500Z/ Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- Including the cities of Meadville, Laurel, Purvis, Lumberton, New Hebron, Hattiesburg, Natchez, Roxie, West Hattiesburg, Bassfield, Columbia, Prentiss, Mount Olive, Brookhaven, Collins, Monticello, and Bude 235 AM CST Mon Dec 29 2025 ...COLD WEATHER ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY... * WHAT...Very cold wind chills as low as 19 expected. * WHERE...Portions of south central, southeast, and southwest Mississippi. * WHEN...From 3 AM to 9 AM CST Tuesday. * IMPACTS...Wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>027-034>036- 040>042-047-291200- /O.CON.KJAN.WI.Y.0010.000000T0000Z-251229T1200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Warren- Including the cities of Isola, Waterproof, Carrollton, Goodman, Vicksburg, Belzoni, Eudora, Lexington, Harrisonburg, Cleveland, Oak Grove, Durant, Hamburg, Mayersville, Lake Village, Greenwood, North Crossett, St. Joseph, Tallulah, Ruleville, Vaiden, Newellton, Rolling Fork, Jonesville, Greenville, Yazoo City, North Carrollton, Grenada, Indianola, Tchula, Pickens, Epps, Winnsboro, Rayville, Crossett, Bastrop, Anguilla, West Crossett, Lake Providence, Dermott, and Delhi 235 AM CST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, north central, northwest, and west central Mississippi. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 22
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Dec 28, 5:59 AM CST, 5 hours 19 minutes earlier. Its key messages:
- Well above normal temperatures and humid conditions will continue today.
- Much colder temperatures will arrive behind a cold front that will move through overnight tonight, with coldest conditions on Tuesday and Wednesday mornings.
- Gusty wind is expected tonight into early Monday morning along and just behind the cold front, with some gusts in the 30-40 mph range possible.
Area forecast discussion, Dec 28, 5:59 AM CST, 5 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
559 AM CST Sun Dec 28 2025
...New AVIATION...
.KEY MESSAGES...
- Well above normal temperatures and humid conditions will
continue today.
- Much colder temperatures will arrive behind a cold front that
will move through overnight tonight, with coldest conditions
on Tuesday and Wednesday mornings.
- Gusty wind is expected tonight into early Monday morning along
and just behind the cold front, with some gusts in the 30-40
mph range possible.
&&
.DISCUSSION...
Issued at 254 AM CST Sun Dec 28 2025
Through Tonight: Blankets of low clouds have spread across much
of south and east MS and areas west of the MS River early this
morning. There is also much more limited coverage of patchy fog
in spots. Coverage of low clouds and fog may expand further
through daybreak. Looking ahead to today, clouds will increase
ahead of our next storm system, and warm, muggy winds will be
gusty at times through the day. Scattered warm advection showers
will be possible mainly across south/east MS late this afternoon
into early this evening, but the primary rain chances will come
along and behind a cold front that advances across the area this
evening into the overnight. Along the front there will be a narrow
but gusty band of showers. Thunder cannot be ruled out but should
be limited in scope. Additional scattered showers are expected to
follow the front, but overall storm total amounts will be less
than a quarter inch at most locations. Though there is some
potential for limited impacts from wind gusts in the upper Delta
ahead of the front this afternoon, stronger wind gusts are
expected along and immediately following the cold front tonight.
Given this, we will expand the limited wind threat to include the
entire area and shift the timing focus into tonight and early
Monday morning.
Monday through Saturday: Strong cold advection will move in
behind the front. As showers taper off very early Monday, it will
be blustery and increasingly cold. Wind chills in the teens are
expected Monday night into Tuesday morning across much of the area.
It will remain cold through the day Tuesday. However, wind will
slack off as the surface ridge axis moves over the area Tuesday
night into Wednesday morning, which might be the coldest morning
at most locations with lows in the lower 20s possible, though
apparent temps won't be as extreme due to the lighter wind.
Revelers can expect a cold night for New Years Eve festivities,
though thankfully not as cold as previous nights. We'll see temps
begin to rebound on New Years Day. Continued surface ridging will
maintain dry conditions through Thursday, but a few showers may
return late Friday into early Saturday as a southern stream
system moves across the Deep South. Thunder cannot be ruled out
with that system, but the current timing does not appear to favor
any severe threat. /DL/
&&
.AVIATION...
(12Z TAFS)
Issued at 553 AM CST Sun Dec 28 2025
Dense fog has not developed and MVFR/IFR cigs wl prevail through
16Z before improving to VFR. A gusty sw-s wind around 20kts will
develop across the nw by 17Z and continue this aftn. The gusty
wind will subside by 00Z but a strong cold front will move into
vcty of GLH by 01Z. The cold front will move through the area
tonight and bring a wind shift to the nw along with gusts of
20-25kts and varying cigs/vsbys. A band of -SHRA wl also
accompany the cold front. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 78 39 48 27 / 0 80 10 0
Meridian 77 40 51 25 / 0 80 10 0
Vicksburg 79 38 48 28 / 0 80 0 0
Hattiesburg 80 46 55 28 / 20 70 10 0
Natchez 80 41 51 28 / 10 80 0 0
Greenville 76 35 42 26 / 0 70 0 0
Greenwood 77 34 43 24 / 0 80 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
/DL/22Nearby
Wind Advisories in Mississippi, 2025Wind Advisories in Louisiana, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.